Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 177, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2015, 2:30 AM CDT for 10 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2015, 2:30 AM CDT (07:30 UTC)
- Expired
- Oct 31, 2015, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
710
WGUS54 KEWX 310730
FFWEWX
TXC019-029-031-053-091-209-259-265-453-491-311400-
/O.NEW.KEWX.FF.W.0177.151031T0730Z-151031T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 AM CDT SATURDAY
* AT 223 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN EXTENDING FROM LAKE BUCHANAN TO JOHNSON CITY
TO PIPE CREEK. THIS LINE WILL MOVE ACROSS AREAS OF THE EASTERN
HILL COUNTRY AND I-35 CORRIDOR FROM SAN ANTONIO TO AUSTIN TO
JARRELL THAT RECEIVED UP 16 INCHES OF RAIN ON FRIDAY. SOME RIVERS
AND STREAMS REMAIN OUT OF BANKS OR IN FLOOD. IN ADDITION...THE
SOILS ARE SATURATED AND RUNOFF WILL BECOME RAPID. NEW RAINFALL
AMOUNTS OF UP TO 3 INCHES WILL CAUSE RIVERS AND STREAMS TO RISE
AGAIN WITH NEW FLASH FLOODING EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...AUSTIN...ROUND ROCK...NEW BRAUNFELS...CEDAR PARK...
GEORGETOWN...PFLUGERVILLE...SAN MARCOS...UNIVERSAL CITY...TAYLOR...
BOERNE...ELGIN...MARBLE FALLS...BURNET...COMFORT...WIMBERLEY...
DRIPPING SPRINGS...BLANCO...GRANGER AND BERTRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3091 9783 3074 9727 3062 9722 3021 9751
2974 9803 2959 9831 2945 9814 2914 9838
2926 9880 2969 9881 2965 9885 2962 9920
2987 9920 3013 9891 3014 9859 3049 9859
3049 9835 3103 9834 3103 9791
$$
CP2 follow-up statements
186
WGUS74 KEWX 310842
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT SAT OCT 31 2015
TXC019-029-031-053-091-209-259-265-453-491-311400-
/O.CON.KEWX.FF.W.0177.000000T0000Z-151031T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO TX-BANDERA TX-COMAL TX-WILLIAMSON TX-BURNET TX-TRAVIS TX-
KENDALL TX-BEXAR TX-KERR TX-HAYS TX-
342 AM CDT SAT OCT 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY FOR BLANCO...EASTERN BANDERA...COMAL...WILLIAMSON...
BURNET...TRAVIS...KENDALL...BEXAR...SOUTHEASTERN KERR AND HAYS
COUNTIES...
AT 340 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN EXTENDING FROM JARRELL TO AUSTIN TO SAN
ANTONIO. THIS LINE WILL CONTINUE TO MOVE ACROSS AREAS THAT RECEIVED
UP TO 16 INCHES OF RAIN ON FRIDAY. SOME RIVERS AND STREAMS REMAIN
OUT OF BANKS OR IN FLOOD. IN ADDITION...THE SOILS ARE SATURATED AND
RUNOFF WILL BECOME RAPID. NEW RAINFALL AMOUNTS OF UP TO 2 INCHES
WILL CAUSE RIVERS AND STREAMS TO RISE AGAIN WITH NEW FLASH FLOODING
EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...AUSTIN...ROUND ROCK...NEW BRAUNFELS...CEDAR PARK...
GEORGETOWN...PFLUGERVILLE...SAN MARCOS...UNIVERSAL CITY...TAYLOR...
BOERNE...ELGIN...MARBLE FALLS...BURNET...COMFORT...WIMBERLEY...
DRIPPING SPRINGS...BLANCO...GRANGER AND BERTRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3091 9783 3074 9727 3062 9722 3021 9751
2974 9803 2959 9831 2945 9814 2914 9838
2926 9880 2969 9881 2965 9885 2962 9920
2987 9920 3013 9891 3014 9859 3049 9859
3049 9835 3103 9834 3103 9791
$$
CP220
WGUS74 KEWX 310935
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CDT SAT OCT 31 2015
TXC019-029-031-053-091-209-259-265-453-491-311400-
/O.CON.KEWX.FF.W.0177.000000T0000Z-151031T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO TX-BANDERA TX-COMAL TX-WILLIAMSON TX-BURNET TX-TRAVIS TX-
KENDALL TX-BEXAR TX-KERR TX-HAYS TX-
435 AM CDT SAT OCT 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY FOR BLANCO...EASTERN BANDERA...COMAL...WILLIAMSON...
BURNET...TRAVIS...KENDALL...BEXAR...SOUTHEASTERN KERR AND HAYS
COUNTIES...
AT 429 AM CDT...DOPPLER RADAR INDICATED THE LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN HAS MOVED EAST OF I-35. HOWEVER...LIGHT TO
MODERATE RAINS CONTINUED EAST OF A NEW BRAUNFELS TO HORSESHOE BAY TO
BRIGGS LINE. THE LINE OF THUNDERSTORMS PRODUCED RAINFALL AMOUNTS UP
TO TWO INCHES. THIS NEW RAINFALL WILL CAUSE NEW RISES ON SOME
STREAMS AND RIVERS AS WELL AS RENEWED FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...AUSTIN...ROUND ROCK...NEW BRAUNFELS...CEDAR PARK...
GEORGETOWN...PFLUGERVILLE...SAN MARCOS...UNIVERSAL CITY...TAYLOR...
BOERNE...ELGIN...MARBLE FALLS...BURNET...COMFORT...WIMBERLEY...
DRIPPING SPRINGS...BLANCO...GRANGER AND BERTRAM.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER INCH ARE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3091 9783 3074 9727 3062 9722 3021 9751
2974 9803 2959 9831 2945 9814 2914 9838
2926 9880 2969 9881 2965 9885 2962 9920
2987 9920 3013 9891 3014 9859 3049 9859
3049 9835 3103 9834 3103 9791
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 12:41 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 31, 12:41 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1241 AM CDT SAT OCT 31 2015 .AVIATION... MAIN LINE OF STORMS HAS MOVED THROUGH KDRT AND WILL BEGIN THAT TAF WITH VCSH FOR A FEW HOURS. CONDITIONS THERE HAVE ALSO IMPROVED TO VFR. FOR THE I-35 TAF SITES...IFR CEILINGS ARE IN PLACE AND SHOULD BE UNTIL AFTER THE LINE OF STORMS MOVE THROUGH. THE LINE SHOULD BE INTO THE SITES AROUND 7-9Z AND WILL HANDLE THIS WITH VCTS WITH TEMPO -TSRA. COULD ALSO SEE GUSTY WESTERLY WINDS AS THE LINE MOVES THROUGH. WINDS WILL SHIFT TO THE NORTHWEST AFTER THE LINE OF STORMS MOVE THROUGH WITH POSSIBLE IMPROVEMENT TO MVFR CONDITIONS. RIGHT NOW HAVE VFR RETURNING BY LATE MORNING BUT THIS MAY BE A BIT TOO LATE GIVEN THAT KDRT IS ALREADY VFR. WILL AMEND THE TAFS AS NECESSARY BASED ON FUTURE TRENDS. && .PREV DISCUSSION... /ISSUED 1151 PM CDT FRI OCT 30 2015/ UPDATE... /WATCH EXPANSION FOR SVA NUMBER 525/ NEW CELL DEVELOPMENT IS FORMING ON THE INFLOW SIDE OF A SUPERCELL MOVING THROUGH GILLESPIE COUNTY SUGGESTING A FORWARD SHIFT IN THE SEVERE WEATHER THREAT. FIVE HILL COUNTRY COUNTIES WERE ADDED AS THIS COULD EVENTUALLY REPLACE THE SQUALL LINE MOVING THROUGH THE EDWARDS PLATEAU. HELICITIES ANALYZED IN THE NEIGHBORHOOD OF 200 M2/S2 ALONG WITH BULK SHEAR VALUES OF 50-75 KNOTS AND MU CAPES AT AROUND 1000 J/KG SHOULD SUPPORT THIS EASTWARD SHIFT. PREV DISCUSSION... /ISSUED 645 PM CDT FRI OCT 30 2015/ UPDATE... ROUND TWO OF STORMS IS BEGINNING TO DEVELOP ACROSS VAL VERDE COUNTY AT THE PRESENT TIME. ONE SEVERE STORM IS ALREADY ONGOING AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LOCATIONS WEST OF A KERRVILLE TO PEARSALL LINE. THESE THUNDERSTORMS ARE DEVELOPING EAST OF A SURFACE LOW CENTERED JUST WEST OF THE RIO GRANDE. THE ENVIRONMENT IS SUPPORTIVE FOR SEVERE CONVECTION WITH SBCAPES APPROACHING 2500 J/KG AND EFFECTIVE BULK SHEAR VALUES APPROACHING 55-70 KNOTS. A PACIFIC FRONT OR DRYLINE WILL SERVE AS THE SURFACE FOCUS FOR CONVECTION AS THIS BOUNDARY SHOULD MOVE EAST THIS EVENING. A COLD FRONT WAS LOCATED IN THE TEXAS PANHANDLE BUT SHOULD NOT MOVE INTO OUR REGION UNTIL AFTER DAY BREAK. HIGH-RES MODEL OUTPUT SHOWS THE PACIFIC FRONT MOVING THROUGH THE AREA BY 14Z TOMORROW MORNING WITH WEST WINDS AND DRIER CONDITIONS BEHIND THE FRONT CLEARING THINGS OUT. WITH AN ACTUAL BOUNDARY PUSHING THROUGH THE AREA...ANY ONE LOCATION SHOULD NOT RECEIVE FURTHER PROLONGED CONVECTION. THE LATEST HRRR RUN SUPPORTS OUR CURRENT FORECAST OF 1-2 INCHES WITH AN ISOLATED 5 INCH TOTAL. EVEN THOUGH THESE TOTALS ARE NOT HIGH...1-2 INCHES WILL LEAD TO FURTHER QUICK RISES OF AREA CREEKS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY. THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE. PREV DISCUSSION... /ISSUED 628 PM CDT FRI OCT 30 2015/ AVIATION... /00Z TAFS/ MVFR CONDITIONS ARE EXPECTED ACROSS AREA SITES THIS EVENING WITH PERIODS OF IFR AND EVEN LIFR OVERNIGHT AND EARLY SATURDAY. A COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS COUPLED WITH AN UPPER LEVEL DISTURBANCE PUSHING FROM WEST TEXAS TOWARDS SOUTH CENTRAL TEXAS. WITH THIS SCENARIO IN PLACE...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 52 KNOTS. DURING THESE STORMS CIGS AND VBSYS WITH LOWER SIGNIFICANTLY. AS THE COLD FRONT PUSHES THROUGH THE AREA...A WIND SHIFT IS EXPECTED FIRST ACROSS THE SOUTHERN EDWARDS PLATEAU WITH WIND SHIFTING TO THE NORTH ALONG THE I-35 TERMINALS AROUND MID MORNING (16Z) SATURDAY. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY WITH SHOWERS AND STORMS MAINLY AFFECTING THE THE EASTERN COUNTIES...AWAY FROM AREA TERMINALS. PREV DISCUSSION... /ISSUED 440 PM CDT FRI OCT 30 2015/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A RELATIVE LULL IN OUR HISTORIC HEAVY RAINFALL EVENT IS EXPECTED THROUGH THE EARLY EVENING HOURS OVER MOST OF SOUTH CENTRAL TEXAS AS MOST OF THE REGION REMAINS IN THE WARM SECTOR OF THE PACIFIC MIDLATITUDE CYCLONE NOW THAT THE WARM FRONT HAS MOVED NORTH OF OUR CWA. ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE MAINLY NORTH OF INTERSTATE 10 AND EAST OF HIGHWAY 281. ALTHOUGH CAPE IS CURRENTLY FAIRLY LIMITED NORTH OF AN AUSTIN TO LA GRANGE LINE...EFFECTIVE STORM RELATIVE HELICITY VALUES APPROACHING 300 M^2/S^2 AND BULK SHEAR VALUES OF 40-45 KTS WILL ALLOW ANY STRONGER CELLS TO ROTATE SHOULD ANY DEVELOP. THUS...HAVE ALLOWED THE TORNADO WATCH FOR OUR NORTHWESTERN MOST SIX COUNTIES TO CONTINUE THROUGH 7PM CDT AFTER COORDINATING WITH SPC OUT OF AN ABUNDANCE OF CAUTION SHOULD CAPE RECOVER MORE QUICKLY THAN EXPECTED. ASIDE FROM THAT...THE MAIN CONCERN THROUGH THE EARLY EVENING HOURS FOR THE I-35 CORRIDOR WILL BE SIGNIFICANT RIVER FLOODING ISSUES AS THE LAST FLASH FLOOD EMERGENCY FOR ONION CREEK HAS EXPIRED BEFORE TWO SEPARATE POTENTIAL ROUNDS OF STORMS MOVE THROUGH THE AREA TONIGHT. ATTENTION FOR OUR FIRST ROUND OF STRONG TO SEVERE STORMS EXPECTED LATER TONIGHT FOR THE I-35 CORRIDOR...HILL COUNTRY...AND EDWARDS PLATEAU TURNS OUT WEST WHERE CONVECTION IS TRYING TO DEVELOP ALONG A PRE-FRONTAL TROUGH OR PSEUDO DRYLINE THAT IS MOVING INTO WESTERN VAL VERDE COUNTY. ISOLATED CONVECTION HAS BEGUN TO FIRE IN MEXICO ALONG THE SERRENIAS DEL BURRO MOUNTAINS WITH A LINE OF CONVECTION IN THE NE PART OF SAN ANGELOS CWA ASSOCIATED WITH THIS FEATURE...WITH SOME AGITATED CU IN BETWEEN THE TWO AREAS. THE LAST SEVERAL RUNS OF THE HRRR AND 12Z TX TECH WRF HAVE HANDLED THE TIMING OF THIS INITIATION RELATIVELY WELL COMPARED TO MOST OTHER GLOBAL MODELS AND HI-RES GUIDANCE...SO TRUST THAT AT LEAST A FEW CONVECTIVE CELLS WILL DEVELOP AND MOVE EAST INTO THE EVENING HOURS...REACHING THE I-35 CORRIDOR AROUND 9-10 PM CDT. FAVORABLE HELICITY AND SHEAR VALUES WILL SUPPORT ROTATING UPDRAFTS SHOULD THESE CELLS DEVELOP AND REMAIN FAIRLY DISCRETE...SO STRAIGHT LINE WIND DAMAGE...SEVERE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP WITH THE MAIN COLD FRONT OVERNIGHT...WHICH THE MOST RECENT RUN OF THE HRRR AND TX TECH WRF INDICATE WILL REACH THE I-35 CORRIDOR AROUND 3-5 AM CDT SATURDAY MORNING. THESE STORMS SHOULD INCLUDE A STRAIGHT-LINE WIND THREAT IN ADDITION TO THE FLASH FLOOD THREAT. GIVEN THE 5-10 INCHES AND ISOLATED 12-16 INCH TOTALS THAT HAVE FALLEN ALONG THE I-35 CORRIDOR FROM A SWATH FROM FAR NW BEXAR COUNTY TO WIMBERLEY TO EAST AUSTIN TO ELGIN...ANY ADDITIONAL RAINFALL THAT FALLS WILL DIRECTLY RUNOFF RESULTING IN FLASH FLOODING AND FURTHER COMPLICATING ONGOING RIVER FLOODING ISSUES. THE FAST PROGRESSION OF THIS SYSTEM SHOULD KEEP AVERAGE RAINFALL TOTALS TO 1 TO 2 INCHES WITH ISOLATED SPOTS UP TO 4 INCHES. SOME RUNS OF THE HRRR SUGGEST THIS MAY BE A BROKEN LINE OF CONVECTION WHILE THE TX TECH WRF SHOWS IT WILL BE CONTINUOUS...SO HOPEFULLY THE BROKEN LINE MATERIALIZES TO HELP MITIGATE SOME OF THESE ISSUES OR THE RAINFALL TOTALS ARE EVENLY DISTRIBUTED. RAIN CHANCES WILL END FROM WEST TO EAST BY SATURDAY AFTERNOON AS DRIER AIR AND CLEARER SKIES MOVE IN BEHIND THE COLD FRONT TO CAUSE A COOL AND DRY HALLOWEEN NIGHT FOR TRICK OR TREATING. LONG TERM (SUNDAY THROUGH FRIDAY)... DRY WEATHER WILL CONTINUE THROUGH TUESDAY AS MOISTURE DOES NOT BEGIN TO RETURN WITH SOUTHERLY FLOW UNTIL MONDAY EVENING. RAIN CHANCES WILL BEGIN TO INCREASE BY LATE TUESDAY INTO WEDNESDAY AHEAD OF OUR NEXT UPPER LEVEL DISTURBANCE. THESE RAIN CHANCES ARE EXPECTED TO PERSIST THROUGH AT LEAST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 77 50 80 53 / 10 - - 0 0 AUSTIN BERGSTROM INTL AIRPORT 57 77 48 80 49 / 10 - - 0 0 NEW BRAUNFELS MUNI AIRPORT 57 78 51 81 52 / - 0 0 0 0 BURNET MUNI AIRPORT 54 75 51 79 52 / 10 - 0 0 0 DEL RIO INTL AIRPORT 53 82 51 82 55 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 55 75 51 79 51 / 10 10 - 0 0 HONDO MUNI AIRPORT 54 80 50 82 51 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 57 77 51 80 51 / - 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 59 76 53 81 53 / 10 10 - - - SAN ANTONIO INTL AIRPORT 56 78 51 81 53 / - 0 0 0 0 STINSON MUNI AIRPORT 57 79 51 84 54 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Oct 30, 6:32 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT FRI OCT 30 2015 TXZ171>173-183>194-202>209-217>225-228-312345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 632 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. 1-2 INCHES OF RAIN WITH ISOLATED LOCATIONS REACHING 5 INCHES WILL CAUSE ADDITIONAL FLASH FLOODING FOR LOCATIONS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY MORNING.
In the hours before
Special weather statement, Oct 30, 11:29 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CDT FRI OCT 30 2015
TXZ183-202-310530-
VAL VERDE TX-KINNEY TX-
1129 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE AND KINNEY
COUNTIES UNTIL 1230 AM CDT...
AT 1128 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMISTAD VILLAGE TO 5
MILES SOUTHWEST OF LAUGHLIN AFB TO 16 MILES NORTHWEST OF
QUEMADO...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...SPOFFORD...ALAMO VILLAGE...STANDART...LAKE
VIEW...AMANDA...VAL VERDE PARK...CIENEGAS TERRACE...ANACACHO...
AMISTAD VILLAGE...LAUGHLIN AFB...KICKAPOO CAVERN STATE PARK AND
TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2963 10086 2962 10011 2909 10012 2908 10066
2917 10078 2920 10077 2926 10081 2928 10087
2931 10089 2936 10100 2946 10106 2947 10111
TIME...MOT...LOC 0428Z 264DEG 32KT 2946 10106 2929 10085 2908 10086
CPSpecial weather statement, Oct 31, 12:06 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT SAT OCT 31 2015
TXZ171-172-190-310545-
BURNET TX-BLANCO TX-LLANO TX-
1206 AM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...WEST
CENTRAL BURNET AND SOUTHEASTERN LLANO COUNTIES UNTIL 1245 AM CDT...
AT 1206 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WILLOW CITY...OR 15 MILES NORTHEAST OF FREDERICKSBURG...MOVING
NORTHEAST AT 35 TO 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BUCHANAN DAM...GAINESVILLE...
GRANITE SHOALS...HORSESHOE BAY...HIGHLAND HAVEN...INKS LAKE STATE
PARK...BLOWOUT AND SUNRISE BEACH VILLAGE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3069 9816 3038 9859 3050 9859 3050 9877
3088 9838
TIME...MOT...LOC 0506Z 226DEG 33KT 3043 9870
ALLENSpecial weather statement, Oct 31, 12:25 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT SAT OCT 31 2015
TXZ185>188-310630-
BANDERA TX-REAL TX-GILLESPIE TX-KERR TX-
1225 AM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...REAL...GILLESPIE AND
KERR COUNTIES UNTIL 130 AM CDT...
AT 1224 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEGOVIA TO 14 MILES NORTHWEST OF MOUNTAIN HOME TO NEAR KERR WILDLIFE
MANAGEMENT AREA TO 12 MILES NORTH OF LOST MAPLES STATE PARK TO NEAR
LEAKEY...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...LEAKEY...VANDERPOOL...HUNT...
INGRAM...CAMP WOOD...KERR WILDLIFE MANAGEMENT AREA...LOST MAPLES
STATE PARK...MOUNTAIN HOME...KERRVILLE STATE PARK...CRABAPPLE...
DOSS...HARPER...CAMP VERDE...WALTONIA...TUFF...TIVYDALE AND CHERRY
SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2964 9917 2964 10001 2965 10002 2991 9989
3007 9976 3029 9975 3029 9930 3049 9930
3050 9874
TIME...MOT...LOC 0524Z 245DEG 36KT 3047 9958 3034 9950 3016 9950 3002
9956 2968 9975
CPSpecial weather statement, Oct 31, 1:18 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SAT OCT 31 2015
TXZ171-172-186>190-310730-
BANDERA TX-BURNET TX-GILLESPIE TX-BLANCO TX-KENDALL TX-KERR TX-
LLANO TX-
118 AM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...BANDERA...BURNET...
LLANO...GILLESPIE...KENDALL AND SOUTHEASTERN KERR COUNTIES UNTIL 230
AM CDT...
AT 117 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PONTOTOC TO NEAR
HILLTOP TO NEAR CENTER POINT TO NEAR TARPLEY...AND MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...LLANO...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE
BAY...INGRAM...MEADOWLAKES AND JOHNSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3099 9788 3006 9833 2963 9888 2965 9945
3050 9919 3050 9896 3092 9896 3092 9845
3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0617Z 256DEG 34KT 3088 9898 3034 9897 2997 9910 2968
9936
CPLocal storm report, Oct 31, 2:01 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 1 N FREDERICKSBURG 30.28N 98.87W
10/30/2015 GILLESPIE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG CRABAPPLE ROAD AND OAKHAVEN
ROAD IN NORTH FREDERICKSBURG. SOCIAL MEDIA REPORTS BBQ
PIT TOSSED AND CHILDERNS PLAY SET DESTROYED.
&&
EVENT NUMBER EWX1500855
ALLENSpecial weather statement, Oct 31, 2:12 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT SAT OCT 31 2015
TXZ172-173-190>192-310830-
WILLIAMSON TX-BURNET TX-TRAVIS TX-BLANCO TX-HAYS TX-
212 AM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO...WILLIAMSON...
BURNET...TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 330 AM CDT...
AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BEND
TO NEAR GRANITE SHOALS TO NEAR JOHNSON CITY TO NEAR FLUGRATH...AND
MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
TAYLOR...MARBLE FALLS...BURNET...DRIPPING SPRINGS...GRANGER...
BERTRAM...ROUND MOUNTAIN...WINDEMERE...TANGLEWOOD FOREST...ANDERSON
MILL...SERENADA...AUSTIN BERGSTROM INT AP...LEANDER...HUTTO AND
LAKEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3091 9783 3087 9763 3080 9743 3044 9740
3011 9762 3013 9855 3049 9835 3103 9841
3103 9791
TIME...MOT...LOC 0712Z 255DEG 38KT 3104 9843 3055 9846 3031 9844 3017
9852
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 53 min |
| Oct 30, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 62 min |
| Oct 30, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 57 min |
| Oct 30, 8:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Oct 30, 8:49 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 30, 9:06 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Oct 30, 9:07 PM CDT | River Flood Warning | EWX | Bastrop, Fayette | 62 hr |
| Oct 30, 9:07 PM CDT | River Flood Warning | EWX | Fayette | 4 days |
| Oct 30, 9:18 PM CDT | Special Weather Statement | EWX | Real | 57 min |
| Oct 30, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 61 min |
| Oct 30, 9:31 PM CDT | Special Weather Statement | EWX | Val Verde | 29 min |
| Oct 30, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| Oct 30, 10:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis, Williamson | 6 hr |
| Oct 30, 10:19 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 30, 10:20 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 6 hr |
| Oct 30, 10:21 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis, Williamson | 6 hr |
| Oct 30, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 63 min |
| Oct 30, 10:30 PM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Oct 30, 10:38 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Oct 30, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 77 min |
| Oct 30, 11:29 PM CDT | Special Weather Statement | EWX | Kinney | 61 min |
| Oct 30, 11:32 PM CDT | Tornado Warning | EWX | Gillespie | 43 min |
| Oct 31, 12:06 AM CDT | Special Weather Statement | EWX | Llano | 39 min |
| Oct 31, 12:25 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kerr, Real | 65 min |
| Oct 31, 1:18 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Llano | 72 min |
| Oct 31, 1:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 31, 2:12 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Travis, Williamson | 78 min |
| Oct 31, 2:41 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 64 min |
| Oct 31, 3:37 AM CDT | Special Weather Statement | EWX | Guadalupe, Wilson | 53 min |
| Oct 31, 3:47 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe, Lee, Williamson | 5 hr |
| Oct 31, 4:02 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Lee, Travis | 58 min |
| Oct 31, 4:27 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lee | 63 min |
| Oct 31, 5:37 AM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 113 min |
| Oct 31, 9:19 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Lee and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.